Back to Ask the Diabetes Team Ask the Diabetes Team

From Brookfield, Wisconsin, USA:

I am an 18 year old who has had typeá1 diabetes for seven years and recently has been getting bruises whenever and wherever I give my injection. They are so painful that I sometimes wake up in the middle of the night if I hit my arm, leg, or stomach the wrong way. I've never had this problem before. What could be the cause? Is there anything I can do?


I don't know why there would be a sudden change in your comfort level of getting injections or why there is now more bruising. I presume that you are using the same technique, same sized-syringes and needles. This is probably best addressed by your diabetes team nurse who can watch and review your technique.

Have you ever considered using an injection-aid device? Some of them are "needle-less" (but you can't mix your insulins together well) while others are spring-loaded devices with the purpose to provide the same degree of insertion pressure each time. If you are already using such devices, then they may need to be adjusted.


[Editor's comment: It may well that you got a bad batch of syringes. Try using a new ones (with a different lot number).

Also see information about the Inject-Ease® and jet injectors. SS]

[Editor's comment: Aspirin can cause what you're describing. WWQ]

Original posting 28 Jul 2001
Posted to Blood Tests and Insulin Injections


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:24
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.